Alert archive / Nebraska / Tornado Warnings in 2008
Tornado Warning 3, NWS Omaha, NE
NWS Omaha, NE issued this tornado warning at Apr 25, 2008, 12:34 AM CDT for Johnson County, Nebraska. It was in force for 26 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 25, 2008, 12:34 AM CDT (05:34 UTC)
- Expired
- Apr 25, 2008, 1:00 AM CDT
- In force
- 26 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
County Johnson County, NE
The radar
The Omaha radar (KOAX), 104 km from the middle of the area, began a volume at 05:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 25, 12:40 AM CDT | HAIL 0.75 | Tecumseh, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 24, 10:20 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 5.6 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1577 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 484 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 3.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS53 KOAX 250535
TOROAX
NEC097-250600-
/O.NEW.KOAX.TO.W.0003.080425T0534Z-080425T0600Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1234 AM CDT FRI APR 25 2008
THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A
* TORNADO WARNING FOR...
EASTERN JOHNSON COUNTY IN SOUTHEAST NEBRASKA...
* UNTIL 100 AM CDT.
* AT 1233 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THE MOST
DANGEROUS PART OF THE STORM WAS LOCATED NEAR TECUMSEH...OR 31 MILES
EAST OF BEATRICE...MOVING NORTHEAST AT 23 MPH.
* LOCATIONS IMPACTED INCLUDE...
TECUMSEH AND COOK...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR A PIECE OF STURDY FURNITURE. IF A BASEMENT IS NOT
AVAILABLE...SEEK SHELTER ON THE LOWEST LEVEL OF THE BUILDING. GO TO
AN INTERIOR ROOM OR HALLWAY. USE BLANKETS OR PILLOWS TO COVER YOUR
BODY AND ALWAYS STAY AWAY FROM WINDOWS.
LAT...LON 4035 9635 4053 9629 4052 9626 4053 9623
4052 9606 4043 9606 4034 9608 4026 9618
4026 9620 4026 9621
TIME...MOT...LOC 0534Z 220DEG 20KT 4037 9617
$$
GRIFFIS1 follow-up statement
000
WWUS53 KOAX 250554
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1252 AM CDT FRI APR 25 2008
NEC097-250602-
/O.EXP.KOAX.TO.W.0003.000000T0000Z-080425T0600Z/
JOHNSON NE-
1252 AM CDT FRI APR 25 2008
...THE TORNADO WARNING FOR EASTERN JOHNSON COUNTY HAS BEEN
CANCELLED...
DOPPLER RADAR INDICATES THAT THE CIRCULATION CAPABLE OF PRODUCING A
TORNADO HAS MOVED EAST OUT OF JOHNSON COUNTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM CDT FRIDAY
MORNING FOR SOUTHEAST NEBRASKA. A SEVERE THUNDERSTORM WATCH ALSO
REMAINS IN EFFECT UNTIL 700 AM CDT FRIDAY MORNING FOR SOUTHWEST IOWA.
LAT...LON 4035 9635 4053 9629 4052 9626 4053 9623
4052 9606 4043 9606 4034 9608 4026 9618
4026 9620 4026 9621
TIME...MOT...LOC 0552Z 220DEG 20KT 4045 9609
$$
POLLACKWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this tornado warning went out at Apr 24, 2:45 PM CDT, 9 hours 49 minutes earlier.
Area forecast discussion, Apr 24, 2:45 PM CDT, 9 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 245 PM CDT THU APR 24 2008 .DISCUSSION... THUNDERSTORM CHANCES/STRENGTH TONIGHT WILL BE MAIN FORECAST CONCERN INITIALLY THEN TEMPERATURES THROUGH THE SHORT TERM. EXTENSIVE CLOUD COVER HAS REMAINED IN PLACE ACROSS THE EASTERN HALF OF NEBRASKA AND KANSAS INTO WESTERN IOWA SO FAR TODAY. CONVECTION HAS BEEN LIMITED TO ALONG THE NORTHEAST NEBRASKA BORDER INTO SOUTHEAST SOUTH DAKOTA. A COLD FRONT EXTENDED FROM NORTHWEST MINNESOTA THROUGH EASTERN SOUTH DAKOTA INTO NORTHWEST NEBRASKA AT 18Z. MODELS SIMILAR IN LIFTING LOW PRESSURE OVER COLORADO NORTHEAST ALONG THE FRONT TONIGHT WITH MAIN PERIOD OF CONVECTION LATE TONIGHT AS FRONT MOVES SLOWLY ACROSS EASTERN NEBRASKA AND UPPER WAVE MOVES INTO THE CENTRAL PLAINS. FORECAST SOUNDINGS SUGGEST ABUNDANT MOISTURE AVAILABLE WITH PW AROUND 1.5 INCHES. HEAVY RAIN LIKELY OVERNIGHT BUT WITH FFG VALUES GENERALLY AROUND 2 INCHES OR BETTER WILL FOREGO ANY HEADLINES AT THIS TIME. SYSTEM PROGGED TO BE EAST OF THE AREA FRIDAY MORNING BUT SOME SHOWERS EXPECTED THROUGH MOST OF THE DAY AS THE UPPER WAVE MOVES ACROSS. ANOTHER WAVE FOLLOWS ON SATURDAY WITH NEXT CHANCE OF PRECIP FOR THE AREA. TEMPERATURES STAY ON THE COOL SIDE THROUGH MOST OF THE SHORT TERM PERIOD AS UPPER FLOW AMPLIFIES AND LARGE TROUGH DEVELOPS OVER THE MIDDLE OF THE COUNTRY. FROST POTENTIAL FOR PARTS OF THE AREA SATURDAY MORNING DEPENDING ON EXTENT OF CLOUDS BETWEEN THE TWO UPPER WAVES. IN THE EXTENDED...PATTERN LOOKS TO REMAIN ACTIVE AS ANOTHER STRONG UPPER SYSTEM INDICATED FOR LATE NEXT WEEK...ALTHOUGH MODEL DIFFERENCES LEAD TOWARD LOW CONFIDENCE ON SPECIFICS. && .AVIATION... FOR TAF SITES KOMA...KLNK AND KOFK FORECAST THROUGH 25/18Z. CDFNT FM NCNTRL NEBRASKA INTO NWRN KS IS EXPECTED TO EXTD FM NWRN IA TO LOW PRES OVR NCNTRL/NERN KS BY 06Z. WIDESPREAD MVFR CIGS WITH AREAS OF IFR CIGS EXTENDED AHEAD OF FRONT. SOME MIXING COULD LIFT CIGS ABV MVFR CATEGORY LATE THIS AFTN ALONG AND E OF MO RIVER WITH LOWEST CIGS ALONG WITH PSBL DRIZZLE STRETCHING FM OLU-OFK VCNTY. ALTHOUGH THERE IS A RISK OF TSTMS AT TAF SITES THROUGH 03Z...BEST CHCS APPEAR TO COVER PD FM 03Z-09Z. STORMS DURING THIS TIME PD COULD CONTAIN GUSTY WINDS AND HAIL...SPCLY ALONG AND S OF INTERSTATE 80. LOW AND CDFNT SHOULD PASS THROUGH LNK/OMA IN 06Z-09Z PD WITH WINDS SHIFTING TO NNW AND INCREASING BEHIND IT. MVFR CIGS WILL LIKELY CONT BEHIND FRONT THROUGH 25/18Z ALONG WITH GUSTY NW SFC WINDS AND PATCHY RAIN SHOWERS. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && FOBERT/CHERMOK
Hazardous weather outlook, Apr 24, 8:55 PM CDT, 3 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 855 PM CDT THU APR 24 2008 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-251600- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 855 PM CDT THU APR 24 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND FRIDAY THUNDERSTORMS ARE LIKELY ACROSS MUCH OF THE AREA TONIGHT. THE BEST CHANCE FOR SEVERE STORMS WILL BE MAINLY ALONG AND SOUTH OF THE INTERSTATE 80 CORRIDOR. LARGE HAIL AND DAMAGING WINDS ARE THE PRIMARY HAZARDS. IN ADDITION...ANY OF THE STORMS COULD PRODUCE AREAS OF HEAVY RAIN. THUNDERSTORMS ARE EXPECTED TO SPREAD NORTHEAST INTO THE REGION OVERNIGHT. THIS IS AHEAD OF LOW PRESSURE FORECAST TO DEEPEN ALONG THE KANSAS AND COLORADO BORDER. THE SEVERE THREAT IS EXPECTED TO CONTINUE INTO THE EARLY MORNING HOURS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD SEVERE WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT. GRIFFIS
In the hours before
Local storm report, Apr 24, 6:47 PM CDT, 5 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
647 PM CDT THU APR 24 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0632 PM HAIL DEFIANCE 41.83N 95.34W
04/24/2008 E1.00 INCH SHELBY IA TRAINED SPOTTER
&&
JPOLLACKLocal storm report, Apr 24, 6:58 PM CDT, 5 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
658 PM CDT THU APR 24 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0653 PM HAIL 1 E IRWIN 41.79N 95.19W
04/24/2008 E1.00 INCH SHELBY IA PUBLIC
MOSTLY PENNY TO NICKEL SIZE.
&&
RCHERMOKLocal storm report, Apr 24, 11:04 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1104 PM CDT THU APR 24 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1057 PM HAIL 3 S ODELL 40.01N 96.80W
04/24/2008 M0.75 INCH GAGE NE TRAINED SPOTTER
&&
JKLISHLocal storm report, Apr 24, 11:08 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1108 PM CDT THU APR 24 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1103 PM HAIL ODELL 40.05N 96.80W
04/24/2008 E0.75 INCH GAGE NE TRAINED SPOTTER
&&
JKLISHLocal storm report, Apr 24, 11:26 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1126 PM CDT THU APR 24 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 PM HAIL BEATRICE 40.27N 96.75W
04/24/2008 E0.75 INCH GAGE NE PUBLIC
&&
BGLocal storm report, Apr 25, 12:21 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1221 AM CDT FRI APR 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1214 AM HAIL STEELE CITY 40.04N 97.02W
04/25/2008 E0.75 INCH JEFFERSON NE EMERGENCY MNGR
&&
JKLISHThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 10:42 PM CDT | Severe Thunderstorm Warning | OAX | Gage, Jefferson | 48 min |
| Apr 24, 11:12 PM CDT | Severe Thunderstorm Warning | OAX | Gage | 33 min |
| Apr 24, 11:28 PM CDT | Severe Thunderstorm Warning | OAX | Gage, Johnson, Pawnee | 47 min |
| Apr 24, 11:33 PM CDT | Severe Thunderstorm Warning | OAX | Gage, Jefferson | 42 min |
| Apr 25, 12:12 AM CDT | Severe Thunderstorm Warning | OAX | Gage, Jefferson | 48 min |
| Apr 25, 12:15 AM CDT | Severe Thunderstorm Warning | OAX | Gage, Johnson, Nemaha, Pawnee | 45 min |
| Apr 25, 12:41 AM CDT | Tornado Warning | OAX | Johnson, Nemaha | 34 min |
| Apr 25, 1:13 AM CDT | Severe Thunderstorm Warning | OAX | Nemaha, Otoe, Richardson | 19 min |
| Apr 25, 1:23 AM CDT | Severe Thunderstorm Warning | OAX | Otoe | 52 min |
| Apr 25, 1:24 AM CDT | Severe Thunderstorm Warning | OAX | Gage, Jefferson, Saline | 51 min |
| Apr 25, 1:46 AM CDT | Flash Flood Warning | OAX | Gage, Jefferson, Johnson, Pawnee | 3 hr |
| Apr 25, 2:03 AM CDT | Severe Thunderstorm Warning | OAX | Gage, Johnson, Nemaha, Otoe, Pawnee | 27 min |
| Apr 25, 2:28 AM CDT | Severe Thunderstorm Warning | OAX | Johnson, Nemaha, Otoe, Pawnee, Richardson | 62 min |
| Apr 25, 8:47 AM CDT | River Flood Warning | OAX | Gage | 7 hr |
| Apr 25, 9:55 AM CDT | Winter Weather Advisory | OAX | Antelope, Boone, Cedar, Knox, Madison, Pierce and 3 more | 6 hr |
| Apr 25, 10:32 AM CDT | Areal Flood Warning | OAX | Johnson, Pawnee | 8 hr |
Nearby
Tornado Warnings in Nebraska, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.